Alert archive / South Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 9, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Jan 11, 2011, 3:37 AM CST for 13 counties in South Dakota. It took effect at Jan 11, 2011, 4:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 3:37 AM CST (09:37 UTC)
- In effect from
- Jan 11, 2011, 4:00 AM CST
- Expired
- Jan 11, 2011, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Sanborn County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 126 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769 WWUS43 KFSD 110937 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 337 AM CST TUE JAN 11 2011 .AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE EAST EARLY THIS MORNING. LIGHT SNOW OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL BEGIN TO TAPER OFF EARLY THIS MORNING. HOWEVER...STRONG WINDS COMBINED WITH VERY COLD TEMPERATURES OVER PORTIONS OF SOUTHEAST AND SOUTH CENTRAL SOUTH DAKOTA WILL PRODUCE DANGEROUS WIND CHILLS THIS MORNING. FRESH POWDERY SNOW COVER COMBINED WITH THESE WINDS WILL ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW IN OPEN AREAS. SDZ038-050-052-053-057>060-063>065-068-069-111745- /O.NEW.KFSD.WC.Y.0009.110111T1000Z-110111T1800Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON 337 AM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO CAN BE EXPECTED THIS MORNING. * WIND AND VISIBILITY...WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH CAN BE EXPECTED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ002-003-013-014-021-022-032-MNZ081-089-090-111200- /O.CON.KFSD.WW.Y.0025.000000T0000Z-110111T1200Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-COTTONWOOD- NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD 337 AM CST TUE JAN 11 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * TIMING...LIGHT SNOW WILL BEGIN TO TAPER OFF EARLY THIS MORNING. * ACCUMULATIONS...LESS THAN AN INCH OF ADDITIONAL SNOWFALL IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SCHUMACHER
2 follow-up statements
791 WWUS43 KFSD 111200 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 600 AM CST TUE JAN 11 2011 .AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE EAST EARLY THIS MORNING. LIGHT SNOW OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL CONTINUE TO DECREASE. HOWEVER...STRONG WINDS COMBINED WITH VERY COLD TEMPERATURES OVER PORTIONS OF SOUTHEAST AND SOUTH CENTRAL SOUTH DAKOTA WILL PRODUCE DANGEROUS WIND CHILLS THIS MORNING. FRESH POWDERY SNOW COVER COMBINED WITH THESE WINDS WILL ALSO PRODUCE SOME BLOWING SNOW IN OPEN AREAS. EVEN WHERE VISIBILITY IS NOT GREATLY REDUCED IN BLOWING SNOW...LOW LEVEL DRIFTING WILL HAVE TRAVEL DIFFICULT ON SOME ROADS. IAZ002-003-013-014-021-022-032-MNZ081-089-090-111300- /O.EXP.KFSD.WW.Y.0025.000000T0000Z-110111T1200Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-COTTONWOOD- NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD 600 AM CST TUE JAN 11 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. * ACCUMULATIONS...LESS THAN A HALF INCH FOR THE REST OF THE DAY. * WIND AND VISIBILITY...A FEW AREAS OF BLOWING SNOW WILL DEVELOP TODAY AS WINDS INCREASE. WHERE VISIBILITY IS NOT REDUCES...DRIFTING SNOW MAY STILL CAUSE LOCAL TRAVEL PROBLEMS. $$ SDZ038-050-052-053-057>060-063>065-068-069-111800- /O.CON.KFSD.WC.Y.0009.000000T0000Z-110111T1800Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON 600 AM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO CAN BE EXPECTED THIS MORNING. * WIND AND VISIBILITY...WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH CAN BE EXPECTED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ WILLIAMS
943 WWUS43 KFSD 111742 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1142 AM CST TUE JAN 11 2011 .NORTHWEST WINDS WILL AVERAGE 10 TO 20 MPH THROUGH THE REST OF THE DAY WHICH WILL ALLOW WIND CHILL VALUES TO BE 15 BELOW TO 25 BELOW ZERO. SDZ038-050-052-053-057>060-063>065-068-069-111845- /O.EXP.KFSD.WC.Y.0009.000000T0000Z-110111T1800Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON 1142 AM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. * WIND CHILL VALUES...WILL AVERAGE 15 BELOW TO 25 BELOW ZERO. * WIND AND VISIBILITY...NORTHWEST WINDS 10 TO 20 MPH. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 9:08 PM CST, 6 hours 29 minutes earlier.
Area forecast discussion, Jan 10, 9:08 PM CST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
908 PM CST MON JAN 10 2011
DISCUSSION...
SNOW SLOWLY WINDING DOWN THIS EVENING AS TROUGH PUSHES GRADUALLY
EWD. LITTLE IF ANY NEW SNOW ACCUMLULATIONS WEST OF I-29 THE REST OF
TONIGHT...MAYBE ANOTHER HALF INCH OR SO ALONG I-29. TOWARD
SLB...SPW...MWM...WILL SEE ANOTHER 2-3 INCHES TONIGHT THEN LITTLE IF
ANY ACCUMULATION AFTER SUNRISE TUE. EXTENDED ADVISORIES ANOTHER 6
HOURS...SO ADVISORY ALONG I-29 WILL EXPIRE AT MIDNIGHT WITH SPW TO
SLB EXPIRING AT 6 AM. SEEING SOME BLOWING IN DRIFTING WITH WINDS
INCREASING TO 15 TO 25 MPH ON THE BACKSIDE OF THE SFC TROUGH...BUT
DOES NOT QUITE STRONG ENOUGH TO EXTEND ADVISORIES ANY FURTHER IN
TIME. MAINLY EXPECTING VISIBLITIES OF A MILE OR MORE EVEN WITH GUSTS
TO 25 MPH. STILL THERE WILL BE SOME BLOWING AND DRIFTING IN OPEN
AREAS. ADJUSTED TEMPERATURES SOME FOR TONIGHT. /97
&&
.AVIATION...
WDSPRD LIGHT SNOW WILL PERSIST E OF I29 TONIGHT...GRADUALLY ENDING
TUESDAY MORNING. WDSPRD MVFR CIGS WL GRADUALLY BECOME VFR ON
TUESDAY. AREAS OF BLOWING SNOW WL DEVELOP LATER TONIGHT W OF I29 AND
SPREAD E ON TUESDAY. VSBYS WL REMAIN BLO 3SM E OF I29 TONIGHT WITH
VSBYS OCNLY DROPPING BLO 3SM W OF I29.
&&
.PREV DISCUSSION...
ONGOING WINTRY SYSTEM ACRS NRN PLAINS WITH STRONG WAVE PUSHING THRU
ERN NEBRASKA ATTM...AND STRONG INVERTED TROUGH NOW PIVOTING FROM E
OF KHON TO NR KFSD TO JUST E OF KSUX. GENERALLY 5 TO 12 INCHES
SNOWFALL ACRS AREA...WITH LEAST ALG HWY 14 AREAS TOWARD MN
BORDER...AND ALSO DOWN THE I29 CORRIDOR TOWARD KFSD AND CANTON. BULK
OF MORE SIGNIFICANT SNOWFALL OCCURRING IN AREAS ALG/AHEAD OF THIS
FEATURE... CORRESPONDING TO STRONG AREA OF LOW TO MID LVL
FRONTOGENESIS WHICH HAS BEEN HOLDING PLACE...OR SLIDING GRADUALLY
EWRD AT LOWER LVLS THRU THE AFTN. TEMPERATURES COOLING ENOUGH THAT
THE MORE DEEP DENDRITIC ZONE IS ACRS THE ERN CWA MID AFTN...AND
BECOMES LESS DEEP WITH TIME THERE AND ELSEWHERE...SLOWLY CUTTING
EFFICIENCY OF PCPN PRODUCTION AS WELL THIS EVENING...LIKELY MARKING
REDUCTION OF SNOWFALL RATES ACRS ERN AREAS. BECOME A REAL QUANDRY
WHAT TO DO WITH HEADLINES. WORST OF THE SNOWFALL IS CERTAINLY
STARTING TO WIND DOWN GOING THRU THE EVNG...WITH FOCUS FOR LATE
AFTN/EVNG DEFINITELY ACRS NW IA INTO SW MN. EXPECT PERHAPS A COUPLE
INCHES MORE SNOWFALL FOR ERN 1/3 OF CWA...AN INCH OR LESS TOWARD I29
CORRIDOR. CURRENT ADVY AREAS ADEQUATELY COVER AND TIME THE SNOWFALL
THREAT. ATTENTION THEN TURNS TO WHAT HAS FALLEN...AND WHAT MIGHT
MOVE AROUND WITH INCREASE IN GRADIENT THROUGH THE NIGHT AND INTO
EARLY TUE. ONE COULD ARGUE POTENTIAL THREAT DEVELOPING FOR SOME
BLOWING SNOW ISSUE WITH GUSTS NR 25 KTS LATE. COLDER TMPS FLUSHING
IN W OF THE INVERTED TROUGH AS WELL...GIVEN GRADIENT AND TMPS...ALSO
WL BE DEALING WITH A FEW SUB -20F WIND CHILLS FROM JAMES VLY W LATE
TONIGHT. WITH EXPECTED WIND SPEEDS...A BIT MARGINAL TO TRULY GET
LOTS OF LOFTING OF SNOW AND POTENTIAL TO DROP VSBYS IN BLOWING SNOW
TO A HALF MILE OR LESS IN WIDESPREAD AREAS. DID END UP MENTIONING
SOME BLOWING SNOW IN THE WRN THRU SRN AREAS AFTER MIDNIGHT...BUT
DECIDED TO NOT COMPLICATE ADVY PICTURE AND LET THE SNOW INDUCED
HIGHLIGHTS TAPER GRADUALLY DOWN BEFORE POTENTIAL FOR COVERING ANY
BLOWING SNOW OR WIND CHILL THREAT.
/CHAPMAN
TUESDAY SHOULD BE A BIT BREEZY AT TIMES...ESPECIALLY IN THE WEST AND
SOUTH...WITH WINDS ONLY GRADUALLY INCREASING OVER SW MN.
TEMPERATURES WILL ALSO BE ON THE COLD SIDE SO WIND CHILLS WILL
BOTTOM OUT AROUND ABOUT 20 BELOW ZERO AT TIMES THROUGH THE DAY WITH
HIGHS ONLY IN THE SINGLE DIGITS. COULD SEE A TENTH OR TWO OF
ACCUMULATION IN SW MN AS UPPER LEVEL SUPPORT FINALLY SHIFTS EAST OF
THE AREA AND AREAS OF BLOWING AND DRIFTING SNOW WILL ALSO BE LIKELY.
TUESDAY NIGHT INTO WEDNESDAY WILL SEE COLD HIGH PRESSURE NOSE INTO
THE AREA BRINGING COLDER AIR...BUT LESS WIND. EXPECT MOST AREAS TO
FALL BELOW ZERO BY WEDNESDAY MORNING WITH A FEW SPOTS A LITTLE ABOVE
ZERO ACROSS SW MN WHERE CLOUDS COULD LINGER LONGEST. HIGHS ONLY IN
THE SINGLE DIGITS ON WEDNESDAY UNDER A PARTLY CLOUDY SKY.
A WEAK SYSTEM WILL PASS ON WEDNESDAY NIGHT AND NO PLANS TO ADD ANY
POPS FOR THIS FEATURE...BUT WILL BE A SYSTEM TO WATCH WHICH COULD
DROP A QUARTER TO A HALF AN INCH OF SNOW IF MOISTURE CAN IMPROVE A
LITTLE BIT. OTHERWISE...SLIGHTLY MODERATED TEMPERATURES WITH
SOUTHEAST WINDS...HIGHS MAINLY IN THE TEENS.
IN THE LATTER PERIODS(FRI/MON)...MAIN CONCERN STILL WHETHER OR NOT
WE GET ANY ACCUMULATING SNOW THURSDAY NIGHT INTO FRIDAY AND JUST HOW
STRONG WILL THE INCOMING COLD FRONT BE. FOR THE SNOW...AT THIS TIME
NOT LOOKING LIKE TOO MUCH OF A CONCERN SO WILL CONTINUE LOWER POPS
AND EXPECT AMOUNT OF ABOUT AN INCH OR LESS. LATEST RUNS OF THE
MODELS BACKING OFF A SMIDGE ON THE STRENGTH OF THE COLD AIR COMING
IN...BUT STILL PRETTY COLD REGARDLESS. WILL STAY ON THE COLD SIDE OF
GUIDANCE FOR THE MOST PART BUT OFFSET THAT A BIT DUE TO TIMING
ISSUES. HIGHS ON SATURDAY...SUNDAY AND MONDAY SHOULD BE MAINLY IN
THE SINGLE DIGITS AND WITH A LITTLE WIND A WIND CHILL ADVISORY TYPE
SCENARIO A DEFINITE POSSIBILITY. WILL AIM FOR LOWS MAINLY 5 BELOW TO
15 BELOW ZERO DURING THIS TIME. DID WARM HIGHS UP A BIT ON FRIDAY
HOWEVER AS MODELS HINTING THAT THE WARM SECTOR WILL SCRAPE THE FAR
SOUTHERN CWA...SO WILL ADD SOME LOWER 20S IN THAT AREA. /08
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR IAZ001-
012-020-031.
WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR IAZ002-003-
013-014-021-022-032.
MN...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MNZ098.
WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR MNZ081-089-
090.
NE...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR NEZ013-
014.
SD...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR SDZ061-
062-066-067-070-071.
&&Hazardous weather outlook, Jan 10, 4:40 AM CST, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0440 AM CST MON JAN 10 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0440 AM CST MON JAN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... SNOW WILL CONTINUE TO DECREASE FROM THE WEST TODAY AND BECOME LIGHT BY TONIGHT. ADDITIONAL SNOWFALL WILL VARY FROM LESS THAN 2 INCHES IN MOST OF SOUTHEAST SOUTH DAKOTA TO AROUND 4 INCHES FROM WINDOM MINNESOTA TO STORM LAKE IOWA. A FEW AREAS OF BLOWING SNOW MAY DEVELOP LATE TONIGHT FROM MITCHELL SOUTH TO THE MISSOURI RIVER AREA IN SOUTHEAST SOUTH DAKOTA AS WINDS INCREASE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LINGERING LIGHT SNOW FROM THE EASTERN BORDER OF SOUTH DAKOTA INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA TUESDAY IS EXPECTED TO PRODUCE LITTLE OR NO ADDITIONAL ACCUMULATION. A FEW AREAS OF BLOWING SNOW ARE POSSIBLE TUESDAY...MAINLY SOUTH OF INTERSTATE 90. ANOTHER POTENTIAL FOR SNOWFALL WILL COME WITH A COLD FRONT THURSDAY NIGHT INTO FRIDAY NIGHT. SNOWFALL POTENTIAL DOES NOT LOOK HEAVY AT THIS TIME...BUT STRONG WINDS...BLOWING SNOW...AND DANGEROUS WIND CHILLS MAY DEVELOP BEHIND THE FRONT BY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:14 PM CST | Wind Chill Advisory | FSD | Aurora, Beadle, Bon Homme, Brule, Charles Mix, Clay and 17 more | 19 hr |
Nearby
Wind Chill Advisories in South Dakota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.